1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Ketone help

Discussion in 'Type 1 Diabetes' started by sarah1282, Jul 12, 2014.

  1. sarah1282

    sarah1282 · Well-Known Member

    Messages:
    136
    Likes Received:
    25
    Trophy Points:
    48
    Ok so I've been ill all week been on antibiotics not eating much but when I have eaten I didn't need to inject because my levels keep dropping. Weird I know. This morning my levels are 6.3 but I have ketones it says 1.5. So now I'm freaking out. How can I get rid of them myself.

    Sent from the Diabetes Forum App
     
  2. Hooked

    Hooked · Guest

    WIth normal blood sugar levels, it's nothing to worry about. If you want rid, drink plenty of fluids and have some carbs to eat - and bolus for them. A lot of diabetics have a small level of ketones in their systems in the morning as the body hasn't had any carbs overnight and it's switching to a different fuel. If levels are above normal, ketones are a problem, but with normal levels, don't sweat it.
     
  3. sarah1282

    sarah1282 · Well-Known Member

    Messages:
    136
    Likes Received:
    25
    Trophy Points:
    48
    Thank you. The problem im having right now is if I inject even a little bit of insulin I will hypo like I did about 30 minutes ago. My levels just keep dropping but I have a headache heart palpitations sweating light headed nausea all the symptoms of ketones but low bg levels im confused?

    Sent from the Diabetes Forum App
     
  4. Daibell

    Daibell LADA · Master

    Messages:
    11,652
    Likes Received:
    7,033
    Trophy Points:
    298
    It sounds like having at least some carbs may help to reduce any excessive fat burning causing ketosis; you can bolus for just those carbs. Obviously there may be some other cause of the low sugar and ketones but it's not possible for me to help on that and you may need to seek medical help
     
    • Like Like x 2
  5. jack412

    jack412 Type 2 · Expert

    Messages:
    5,619
    Likes Received:
    6,787
    Trophy Points:
    178
    Ring up A&E a t1 said about low bg and ketones needing treating

    My uniformed guess
    But your bg isn't that low nor your ketones that high
    It may well be nutritional ketones because you haven't eaten rather than the no insulin ketone that leads to dka
    Your pancreas seems to be putting out enough insulin to support a very low intake diet and why you could be hypo with added insulin Have you been in honeymoon?
     
    #5 jack412, Jul 12, 2014 at 3:10 PM
    Last edited by a moderator: Jul 12, 2014
  6. Riri

    Riri Type 1 · Well-Known Member

    Messages:
    1,174
    Likes Received:
    511
    Trophy Points:
    153
    I was alway told by my hosp team that we must be very careful with ketones even if our blood sugars are normal. Keep a close eye and if they keep creeping up, after a few hours of drinking water to try and flush, I would seek further help.
     
    • Like Like x 3
  7. phoenix

    phoenix Type 1 · Expert

    Messages:
    5,673
    Likes Received:
    3,674
    Trophy Points:
    178
    All ketones are the same whatever name you give them.
    If you aren't injecting sufficient insulin because of fear of hypos then they may very well rise.. As Riri says keep a close eye on them.
    If you are getting low (ie not hypo but lowish for you) then you can drink sips of a sugary drink, I've heard flat (real) coke recommended as being effective
    . Even better is to try to take in some carbs with appropriate insulin. This is pretty comprehensive http://www.health.gov.sk.ca/Type-1-diabetes-sick-day-mgmt
    If you glucose levels rise then you change the drinks to plain water.
     
    • Like Like x 2
    #7 phoenix, Jul 12, 2014 at 3:43 PM
    Last edited by a moderator: Jul 12, 2014
  8. sarah1282

    sarah1282 · Well-Known Member

    Messages:
    136
    Likes Received:
    25
    Trophy Points:
    48
    Thanks everyone I've eaten some carbs and injected all seems ok at the moment. Will be keeping a close eye on it. I was diagnosed t1 last February and im still learning lol :)

    Sent from the Diabetes Forum App
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook